Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 9:10 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 9:10 PM EDT (01:10 UTC)
- Expired
- Jun 25, 2012, 10:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 17 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:07 PM EDT | TSTM WND DMG | 4 S Flowers, NC | TREE DOWN NEAR NC42 AND US 50 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
197
WUUS52 KRAH 260110
SVRRAH
NCC101-183-260215-
/O.NEW.KRAH.SV.W.0142.120626T0110Z-120626T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROLESVILLE...OR 12 MILES NORTHEAST OF
RALEIGH...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KNIGHTDALE...
WENDELL...
EMIT...
FLOWERS...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 2 AND 16.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
3575 7824 3573 7820 3573 7818 3562 7814
3549 7866 3552 7870 3593 7872 3598 7844
TIME...MOT...LOC 0110Z 333DEG 18KT 3587 7844
$$
223 follow-up statements
998
WWUS52 KRAH 260127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT MON JUN 25 2012
NCC101-183-260215-
/O.CON.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
927 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WENDELL TO
RALEIGH...MOVING SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARNER...EMIT...
CLAYTON...FLOWERS AND COATS CROSSROADS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 17 AND 26.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 2 AND 16.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3587 7829 3575 7824 3573 7820 3572 7818
3562 7814 3549 7866 3552 7870 3585 7871
3590 7849 3591 7835
TIME...MOT...LOC 0127Z 334DEG 19KT 3580 7827 3578 7863
$$
22046
WWUS52 KRAH 260148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT MON JUN 25 2012
NCC101-183-260215-
/O.CON.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
948 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EMIT TO GARNER...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF SMITHFIELD TO 7 MILES SOUTHEAST
OF RALEIGH...MOVING SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FLOWERS...CLAYTON AND
COATS CROSSROADS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 15 AND 16.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 422 AND 425.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3549 7866 3552 7870 3576 7871 3581 7826
3575 7824 3572 7818 3562 7814
TIME...MOT...LOC 0148Z 334DEG 19KT 3569 7822 3571 7858
$$
22546
WWUS52 KRAH 260210
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT MON JUN 25 2012
NCC101-183-260220-
/O.EXP.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
1010 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON AND
SOUTHEASTERN WAKE COUNTIES EXPIRES AT 1015 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3549 7866 3552 7870 3576 7871 3581 7826
3575 7824 3572 7818 3562 7814
TIME...MOT...LOC 0210Z 334DEG 19KT 3559 7816 3561 7852
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:34 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 25, 8:34 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 834 PM EDT MON JUN 25 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. DRY CONDITIONS ARE EXPECTED TO PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING ABOVE NORMAL TEMPERATURES BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 230 PM MONDAY... OVERVIEW: AN AMPLIFYING NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL SURGE SOUTH...REACHING THE VIRGINIA TIDEWATER REGION THIS AFTERNOON AND MOVING THROUGH CENTRAL NORTH CAROLINA LATER THIS EVENING. NOTICEABLY DRIER AND COOLER AIR WILL FILTER INTO THE CAROLINAS ON TUESDAY AS CANADIAN HIGH PRESSURE OVER THE UPPER MIDWEST/GREAT LAKES REGIONS BUILDS SOUTHEAST INTO THE REGION. REMAINDER OF THE AFTERNOON AND EVENING: DEEP LAYER SCALE ASCENT ACCOMPANYING THE DIGGING SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL SURGE SOUTHEAST DOWN ACROSS THE MID ATLANTIC SEABOARD...WITH THE CORE OF STRONG SYNOPTIC HEIGHT FALLS ON THE ORDER OF 60 TO 90 METER HEIGHT FALLS MOVING OFF THE DELMARVA COAST THIS EVENING. NORTHERN PORTIONS OF CENTRAL NORTH CAROLINA WILL BE ON THE SOUTHERN PERIPHERY OF THIS IMPRESSIVE SHORTWAVE TROUGH DYNAMICS...ESPECIALLY BETWEEN 21 TO 03Z WITH DEEP LAYER SHEAR INCREASING TO AROUND 35 TO 40 KNOTS DURING THAT TIME... ENHANCED BY THE RIGHT ENTRANCE REGION JET UNDERCUTTING THE DIGGING WAVE. BEFORE THE ARRIVAL OF THE UPPER TROUGH/COLD FRONT FORCING... MODERATE TO STRONG DESTABILIZATION WILL SUPPORT ISOLATED TO SCATTERED CONVECTION... FOCUSED IN THE VICINITY OF OF THE PREFRONTAL TROUGH AND/OR DIFFERENTIAL HEATING BOUNDARY THAT HAS SETUP ACROSS CENTRAL NORTH CAROLINA WHERE THE COMBINED EFFECTS OF SLOW STRATUS BURN OFF FROM EARLIER THIS MORNING AND BROKEN CIRRUS CANOPY ASSOCIATED WITH THE OUTER CIRRUS BAND HAS RESULTED IN UNEQUAL HEATING. BUT STILL EXPECT THE MAIN SEVERE THREAT TO ACCOMPANY THE LEADING EDGE OF THE SOUTHWARD DROPPING FRONTAL ZONE AND INCREASING SHEAR FROM THE NORTH. GIVEN INCREASING SHEAR...EXPECT ANY CONVECTION THAT DEVELOPS WILL BE ORGANIZED...WITH ROTATING UPDRAFTS CERTAINLY POSSIBLE. IN FACT...THE ENVIRONMENT APPEARS TO BE SUPPORTIVE OF LEFT/RIGHT SPLITTING SUPERCELLS (EQUALLY FAVORED) GIVEN UNIDIRECTIONAL SHEAR IN NORTHWEST FLOW ALOFT. SHEAR PROFILES SHOW THE MAJORITY OF SPEED SHEAR IN THE MID LEVELS (10 TO 20 THOUSAND FEET AGL)...WITH NO MORE THAN 10 TO 15 KNOT FLOW BELOW TEN THOUSAND FEET AGL AND LITTLE IF ANY CLOCKWISE HODOGRAPH CURVATURE. SO...IN THE ABSENCE OF ANY MESOSCALE OR CONVECTIVE INTERACTIONS THAT ACT TO ENHANCE LOW LEVEL SHEAR...THE SEVERE THREAT WILL BE CONFINED TO DAMAGING WINDS AND LARGE HAIL. EXPECT THE THREAT FOR SEVERE WEATHER TO BE GREATEST BETWEEN 3 PM AND 11 PM WITH POPS TAPERING OFF FROM NORTH TO SOUTH BY 06Z AS FRONT PUSHES SOUTH OF THE FORECAST AREA. TONIGHT: MINIMUM TEMPERATURES TONIGHT WILL BE DEPENDENT ON THE TIMING OF THE COLD FRONTAL PASSAGE AND DRIVEN BY COLD AIR ADVECTION. AT THIS TIME EXPECT THE COLD FRONT TO CROSS THE VIRGINIA/NORTH CAROLINA BORDER SHORTLY AFTER 00Z...AND THE NORTH CAROLINA/SOUTH CAROLINA BORDER BY OR SHORTLY AFTER 06Z. LOW LEVEL THICKNESSES ARE FORECAST TO PLUMMET TO AROUND 1365 METERS AT KGSO BY 12Z/26 TUESDAY... APPROXIMATELY 40 METERS BELOW CLIMATOLOGICAL VALUES FOR THIS TIME OF YEAR. COOLEST ACROSS THE NORTH WHERE COOLER AIR WILL BE FIRST TO ARRIVE. MINIMUM TEMPERATURES RANGING FROM THE UPPER 50S NEAR THE VIRGINIA BORDER TO THE MID 60S SOUTH. TUESDAY: BUILDING CONTINENTAL POLAR AIR MASS WILL MAKE ABSOLUTELY DELIGHTFUL CONDITIONS FOR LATE JUNE...WITH BOUNDARY LAYER DEWPOINTS INTO THE MID 40S RESULTING IN COMFORTABLE RELATIVE HUMIDITY LEVELS. LOW LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 1230 PM MONDAY... LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST. UPPER TROUGH MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION AND TEMPERATURES WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO UPPER 80S ON WEDNESDAY TO THE LOW...PERHAPS MID 90S ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM MONDAY... THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR EASTERN NORTH CAROLINA IN THE LATE WEEKEND. OTHERWISE...THE MID LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE WITH HOT AIR MASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPERATURES TO APPROACH RECORD TRIPLE DIGITS ON FRIDAY AND SATURDAY. RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY MID 90S SUNDAY AND MONDAY. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE RANGE. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 830 PM MONDAY... 24-HR TAF PERIOD: A FRONT DROPPING SOUTH FROM THE VIRGINIA BORDER WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO ITS SOUTH. THE RISK FOR CONVECTION WILL BE SLOWEST TO CLEAR THE SOUTHEAST... WHERE ISOLATED STORMS MAY BE POSSIBLE UNTIL ABOUT 4 AM. WINDS BRIEFLY GUSTY TO 20 MPH NEAR AND BEHIND THE WIND SHIFT. VFR TUESDAY UNDER A NORTH TO NORTHEAST WIND LESS THAN 10 MPH. VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST. && .CLIMATE... UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET: JUNE 29 (FRIDAY)-- RDU: 101 (1945) GSO: 99 (1959) FAY: 105 (1931) JUNE 30 (SATURDAY)-- RDU: 102 (1959) GSO: 101 (1959) FAY: 101 (1959) JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) FAY: 104 (1959) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...MLM LONG TERM...MLM CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT MON JUN 25 2012 NCZ008>011-026>028-041>043-078-262200- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-WAYNE- 548 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>077-083>086-088-089-262200- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 548 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 6:28 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT MON JUN 25 2012
NCZ010-011-252330-
HALIFAX-WARREN-
628 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...
AT 628 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 9 MILES NORTH OF WARRENTON...MOVING SOUTHEAST AT 35
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON...
LITTLETON...AIRLIE...ENFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3651 7788 3647 7763 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7753
3633 7744 3625 7738 3610 7757 3610 7760
3645 7829 3655 7820 3655 7790
TIME...MOT...LOC 2228Z 310DEG 29KT 3650 7808
23Special weather statement, Jun 25, 6:34 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT MON JUN 25 2012
NCZ086-252330-
HOKE-
634 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 730 PM
EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL HOKE
COUNTY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3487 7935 3494 7936 3494 7935 3499 7940
3507 7937 3501 7906 3496 7903 3495 7903
3483 7919 3483 7923
TIME...MOT...LOC 2234Z 135DEG 1KT 3497 7932
23!Special weather statement, Jun 25, 6:54 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012
NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...
AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
3606 7754 3608 7753 3610 7754 3611 7763
3615 7768 3613 7772 3616 7774 3616 7777
3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791
23Local storm report, Jun 25, 8:16 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL ENFIELD 36.18N 77.67W
06/25/2012 E1.00 INCH HALIFAX NC PUBLIC
PUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN
ENFIELD
&&
EVENT NUMBER RAH1200384
SMITHSpecial weather statement, Jun 25, 8:22 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 25 2012
NCZ023-039-040-260115-
ALAMANCE-CHATHAM-RANDOLPH-
822 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...CHATHAM AND
SOUTHERN ALAMANCE COUNTIES THROUGH 915 PM EDT...
AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 11 MILES NORTHWEST OF SILER CITY...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STALEY...SNOW CAMP...
SUTPHIN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3587 7918 3559 7932 3581 7973 3590 7963
3590 7955 3590 7951
TIME...MOT...LOC 0022Z 292DEG 15KT 3585 7956
22Special weather statement, Jun 25, 8:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUN 25 2012
NCZ028-260115-
EDGECOMBE-
828 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 915
PM EDT...
AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...CONETOE...
PINETOPS
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER...FROM STRONG WINDS AND DEADLY LIGHTNING...IN A NEARBY
BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
3575 7753 3573 7756 3581 7772 3592 7775
3597 7754 3589 7734
TIME...MOT...LOC 0026Z 304DEG 25KT 3588 7749
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:22 PM EDT | Special Weather Statement | RAH | Chatham | 53 min |
| Jun 25, 8:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jun 25, 8:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 68 min |
| Jun 25, 9:52 PM EDT | Special Weather Statement | RAH | Wayne | 53 min |
| Jun 25, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 69 min |
| Jun 25, 10:47 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 58 min |
| Jun 25, 11:05 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 70 min |
| Jun 25, 11:29 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 61 min |
| Jun 26, 12:21 AM EDT | Special Weather Statement | RAH | Bladen | 39 min |
| Jun 26, 12:55 AM EDT | Special Weather Statement | RAH | Scotland | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.